# SDR 2001FA0000150

- Difficulty date: July 31, 2001
- Submitted: July 31, 2001
- Operation: General aviation
- Aircraft: N2624D
- Make and model: Cessna 441
- Aircraft serial: 4410122
- Aircraft time: 4,196 hours
- System (JASC): 5712 · Wing, Rib/Bulkhead
- Part: Rib
- Part number: 57222062
- Part serial: NA
- Condition: Cracked
- Location: Rt Center Wing
- Part time: 4,196 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A SCHEDULED INSPECTION, IT WAS NOTED THAT THE RH CENTER WING CANTED RIB CAP P/N: 5722206-2 (RH CWS26.85) HAD A VISUALLY SUSPECT AREA ALONG THE BEND RADIUS BETWEEN THE CENTER WING MAIN SPAR (FS177.45) AND FS188.95". FURTHER INSPECTION USING FLUORESCENT PENETRANT REVEALED (2) CRACKS IN THE RADIUS, THE ORIGINAL SUSPECT AREA (FS185.35) AND ONE STARTING AT THE MAIN SPAR (FS177.45) PROTRUDING AFT. BOTH CRACKS ARE APPROXIMATELY .75" LONG. AFTER REMOVAL OF THE RIB CAP, CLOSE EXAMINATION OF THE PART REVEALED THAT THE CAP WAS MANUFACTURED SO THAT THE BEND WAS PARALLEL WITH THE GRAIN OF THE METAL INSTEAD OF PERPENDICULAR WHICH COULD RESULT IN THIS TYPE OF FAILURE. CESSNA CURRENTLY DOES NOT HAVE ANY SPECIFIC INSPECT
